MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954790
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was discarded by the user facility, therefore we are unable to perform an evaluation.Based on the information provided the surgeon hydrated the mesh for 5-7 seconds.Per the instructions-for-use the mesh should be hydrated for no more that 1-3 seconds.The surgeon stated that the mesh was not over hydrated, however the sample was not provided for evaluation and it is unclear if this may have contributed to the alleged hydrogel separation.At this time no definitive conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.No manufacturing issues associated to the reported event were found in the reviewed lot.Dhr review showed all components for the lot met the specifications and there was no rework or other manufacturing abnormalities that may have contributed to this complaint.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
It was reported that while placing a bdi surgery / davol ventralight st mesh in the patient during a laparoscopic ventral hernia repair case the "sepra barrier (hydrogel) came off in chunks." as reported the surgeon hydrated the mesh for 5 - 7 seconds in sterile, room temperature saline and introduced the mesh through a skin incision.The surgeon reports that the mesh was not over hydrated.The mesh was removed and discarded.The case was completed with another ventralight st mesh.The surgeon has used this product for several years, and is familiar with the technology and technique.There was no patient injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7491861
Report Number1213643-2018-01357
Device Sequence Number1417215
Product Code FTL
UDI-Device Identifier00801741031663
UDI-Public(01)00801741031663
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number5954790
Device Lot NumberHUCN1778
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1